Indian Journal of Dermatology
CASE REPORT
Year
: 2019  |  Volume : 64  |  Issue : 4  |  Page : 321--323

Pompholyx-like eruptions induced by penicillamine in a patient with wilson's disease


Diana Elizabeth Devassy1, Sujata Raj Harshad1, Harshad Devarbhai2 
1 Department of Dermatology, St. Johns Medical College Hospital, Bengaluru, Karnataka, India
2 Department of Gastroenterology, St. Johns Medical College Hospital, Bengaluru, Karnataka, India

Correspondence Address:
Diana Elizabeth Devassy
Department of Dermatology, St. Johns Medical College Hospital, Sarjapur Road, Bengaluru - 560 034, Karnataka
India

Wilson's disease is an inherited disorder of copper metabolism that results in excessive accumulation of copper in various organs, with liver being the primary site of involvement. D-penicillamine (DPA) as a chelating agent forms the mainstay of therapy; however, it can cause a myriad of adverse effects on long-term use. The major adverse effects reported with DPA include disorders of collagen synthesis, such as pseudoxanthoma elasticum-like lesions, autoimmune blistering diseases, and urticarial lesions. Here, we report a young girl who developed extensive pompholyx-like blisters within a few months of starting DPA which on histopathology showed a spongiotic reaction. The lesions improved on stopping DPA and initiation of oral steroids.


How to cite this article:
Devassy DE, Harshad SR, Devarbhai H. Pompholyx-like eruptions induced by penicillamine in a patient with wilson's disease.Indian J Dermatol 2019;64:321-323


How to cite this URL:
Devassy DE, Harshad SR, Devarbhai H. Pompholyx-like eruptions induced by penicillamine in a patient with wilson's disease. Indian J Dermatol [serial online] 2019 [cited 2020 Apr 6 ];64:321-323
Available from: http://www.e-ijd.org/article.asp?issn=0019-5154;year=2019;volume=64;issue=4;spage=321;epage=323;aulast=Devassy;type=0